Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 145, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 1, 1998, 2:47 PM CDT for Oneida County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 1998, 2:47 PM CDT (19:47 UTC)
- Expired
- Sep 1, 1998, 3:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 174 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 011947 RRA SVRGRB WIC085-012045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 247 PM CDT TUE SEP 1 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ONEIDA COUNTY IN NORTH-CENTRAL WISCONSIN * UNTIL 345 PM CDT * AT 242 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A CLUSTER OF SEVERE THUNDERSTORMS CENTERED 5 MILES SOUTH OF RHINELANDER. MOVEMENT WAS EAST AT 35 MILES AN HOUR. * THE SEVERE THUNDERSTORMS WILL BE NEAR... MONICO BY 310 PM PELICAN LAKE BY 315 PM THESE THUNDERSTORMS WILL PRODUCE DIME-SIZE HAIL. THESE THUNDERSTORMS WILL ALSO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. SKOWRONSKI/BRUSKY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:00 AM CDT, 11 hours 47 minutes earlier.
Area forecast discussion, Sep 1, 3:00 AM CDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 AM CDT TUE SEP 1 1998 PRECIP CHCS AND STRENGTH OF CONVECTION ACROSS SE HALF OF CWA ARE THE MAIN FCST PROBLEMS FOR TODAY. AT 07Z...A POTENT COLD FRONT STRETCHED FROM NE MN INTO SW SD...CLOSE TO NGM FCST POSN. WV IMAGERY SHOWED A STRONG S/W TROF AND SUPPORTING JET STREAK MOVG SE TOWARD NW MN. TWO LINES OF SHOWERS WERE NOTED ON AREA RADARS...A WEAK LINE IN NW WI ASSOCIATED WITH A PRE-FRONTAL SFC TROUGH AND A WEAKENING LINE OF CONVECTION JUST AHEAD OF THE MAIN FRONTAL BOUNDARY IN PARTS OF NE/C MN. REMNANTS OF SHOWER ACTIVITY AND ASSOCIATED CLOUD DEBRIS WILL AFFECT PARTS OF NC/C WI THIS MORNING INTO THE EARLY AFTERNOON. MEANWHILE... SOLAR INSOLATION AND WEAK MOISTURE ADVECTION WILL RESULT IN A MARGINALLY UNSTABLE ATMOSPHERE ACROSS THE SE HALF OF THE CWA...WITH CAPES IN THE 1000-1500 J/KG RANGE AND LI'S AS -2 TO -4. DYNAMICS ARE FCST TO COME TOGETHER ACROSS NE/EC WI BY MID/LATE AFTERNOON...WITH SFC-H8 MOISTURE CONVG INCREASING ALONG AND AHEAD OF FRONTAL BOUNDARY AND INCREASING UPPER DIVG WITH APPROACHING S/W TROF AND LFQ OF 100 KT JET. TOO MUCH TO IGNORE...SO WILL RAISE POPS ABOVE FWC GUIDANCE. IF ENOUGH HEATING OCCURS...COULD SEE A FEW STORMS APPROACHING SEVERE LIMITS...ESP WITH WBZ HGHTS FAVORABLE AT AROUND 9K FT AND INCREASING MID/UPPER LEVEL FLOW. FWC TEMPS LOOK GOOD. KIECKBUSCH
In the hours before
Special weather statement, Sep 1, 12:00 PM CDT, 2 hours 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-012100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT TUE SEP 1 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. NO SEVERE THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA THIS AFTERNOON. FORECAST: WIDLEY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY EAST OF A LINE EXTENDING FROM IRON MOUNTAIN TO TO WISCONSIN RAPIDS. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE SEVERE...A FEW STORMS MAY CONTAIN HAIL UP TO ONE- HALF INCH IN DIAMETER AND WIND GUSTS TO 45 MPH. THE STORMS WILL EXIT THE EASTERN PORTION OF THE FORECAST AREA BY 7 OR 8 PM. DISCUSSION: A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA THIS AFTERNOON TRIGGERING SCATTERED SHOWERS AND A FEW THUNDERSTORMS. A STRONG UPPER LEVEL DISTURBANCE IS ALSO FORECAST TO MOVE OVER THE FORECAST AREA LATE THIS AFTERNOON. HOWEVER LIMITED LOW-LEVEL MOISTURE WILL INHIBIT WIDESPREAD THUNDERSTORM DEVELOPMENT. SPOTTER ACTION: SPOTTER GROUPS SHOULD NOT NEED TO BE ACTIVATED. ADDITIONAL UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST. EB
Special weather statement, Sep 1, 12:00 PM CDT, 2 hours 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-012100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT TUE SEP 1 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. NO SEVERE THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA THIS AFTERNOON. FORECAST: WIDLEY SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY EAST OF A LINE EXTENDING FROM IRON MOUNTAIN TO TO WISCONSIN RAPIDS. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE SEVERE...A FEW STORMS MAY CONTAIN HAIL UP TO ONE- HALF INCH IN DIAMETER AND WIND GUSTS TO 45 MPH. THE STORMS WILL EXIT THE EASTERN PORTION OF THE FORECAST AREA BY 7 OR 8 PM. DISCUSSION: A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA THIS AFTERNOON TRIGGERING SCATTERED SHOWERS AND A FEW THUNDERSTORMS. A STRONG UPPER LEVEL DISTURBANCE IS ALSO FORECAST TO MOVE OVER THE FORECAST AREA LATE THIS AFTERNOON. HOWEVER LIMITED LOW-LEVEL MOISTURE WILL INHIBIT WIDESPREAD THUNDERSTORM DEVELOPMENT. SPOTTER ACTION: SPOTTER GROUPS SHOULD NOT NEED TO BE ACTIVATED. ADDITIONAL UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST. EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:32 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 43 min |
| Sep 1, 4:40 PM CDT | Severe Thunderstorm Warning | GRB | Door | 65 min |
| Sep 1, 6:37 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee, Manitowoc | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.